MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number 3541358
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Capsular Contracture (1761); Local Reaction (2035)
Date of Event 12/16/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a (b)(6) hispanic female patient underwent primary breast reconstruction surgery with 395cc mentor memoryshape breast implant and experienced left side capsular contracture; baker grade iv, and local reaction as pocket of fluid palpated at the left upper outer quadrant in the tail of spence region.At the time of this report, mentor has received no information regarding explantation or an expected explantation date.
 
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date.It is unknown at this time if the device will be made available for return.As a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: as of now there is no information regarding the explant or reoperation.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On january 27, 2022, mentor became aware that the date of removal surgery was (b)(6) 2022.Hence, following fields have been updated on this form: is required intervention has been selected under section b; field b2.Fields d6b for explantation date have been updated to (b)(6) 2022.Field h6 health effect - impact code ¿device explantation¿ has been added.Field h6 type of investigation has been updated to "device not returned".Reason for device explant and/or reoperation: left capsular contracture; baker grade iv, and local reaction.Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.This file was reviewed by the clinician due to suspicion of bia-alcl reported on (b)(6) 2022.Please see updated event description under field b5.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported by a healthcare professional that a 58-year-old female patient with a history of left-sided invasive lobular carcinoma who underwent primary bilateral breast reconstruction with mentor memoryshape textured mm 395 cc (left implant: product code: 3541358; serial number: (b)(6)) on (b)(6) 2013 presented with baker grade iv capsular contracture and a palpable pocket of fluid in the left upper outer quadrant in the tail of spence region of the left breast seen on (b)(6) 2021 during physical examination of the chest.Additional information received on 27-jan-2022 indicated that removal surgery was scheduled on (b)(6) 2022 and that fluid samples will be sent to pathology due to suspicion of bia-alcl.Additional information received on 09-feb-2022 confirmed that removal surgery occurred on (b)(6) 2022 and that 20 ml of breast fluid and left breast capsule were sent to pathology.At the time of surgery, both implants were intact, with no signs of rupture or deflation.Previous implants were replaced with mentor gel implants.Information received included pathology/cytology reports and completed alcl questionnaire (completed by hcp).Pathology/cytology report reads as follows: breast, left, cytology of fluid: fragments of breast capsule with metaplastic changes.Histiocytes and lymphocytes in a background of peripheral blood elements.Immunostain for cd30: negative breast capsule, right, excision: dense fibroconnective tissue with pseudosynovial metaplasia, compatible with capsule.Immunostain for cd30: negative.Breast capsule, left, excision: dense fibroconnective tissue with pseudosynovial metaplasia, compatible with capsule.Immunostain for cd30: negative.Pancytokeratin (ae1/ae3): negative for occult carcinoma.Per alcl questionnaire, alk status is unknown.Based on the pathology report received on 09-feb-2022, this case will no longer be categorized as ¿suspected¿ bia-alcl.The clinical information provided supports that this case is not consistent with a bia-alcl diagnosis.Additional information received on 10-feb-2022 provided further information related to the patient¿s medical history, cancer history, and physical examination completed on (b)(6) 2021.This information has already been incorporated into the narrative above.

Brand Name
MENTOR MEMORYSHAPE BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
gabriel alfageme
3041 skyway circle north
irving, TX 75038
9497898687
MDR Report Key13290475
Report Number1645337-2022-00575
Device Sequence Number4280544
Product Code FTR
UDI-Device Identifier00081317005483
UDI-Public00081317005483
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P060028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2018
Device Model Number3541358
Device Catalogue Number3541358
Device Lot Number6742132
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/28/2021
Supplement Date Received by Manufacturer01/27/2022
Initial Report FDA Received Date01/19/2022
Supplement Report FDA Received Date02/10/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/22/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age50 YR
Patient SexFemale
Patient EthnicityHispanic